relapse or something worse?

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

relapse or something worse?

Postby Mixobarbaros » Tue Dec 03, 2013 11:28 pm

Hello all, I am brand new to the community. I was diagnosed with relapse/remitting MS in 2008. After a year or so on Copaxone, I got lazy and stopped taking the drug and my doc put me on Tysabri about two and a half years ago. All was going well until may/june of this year when I went in for my treatments every five weeks instead of the standard four week schedule. I did this two or three months in a row, and did so with the approval of the pharmacist at my infusion center. Around this time, I started to notice an increase in muscle fatigue following exercise. I went back to the standard 28 day schedule, but the muscle fatigue has been gradually increasing in severity ever since.

I am going in for an MRI tomorrow, and my neuro has been informed of the situation. I am to meet with her in a few days to discuss MRI results. Before this started, I could run five miles, now I have a severe foot drop that worsens after walking 50 feet. I am also experiencing cognitive fatigue following exercise (the little I can manage).

I would like to know if anyone has any thoughts on this scenario. Does this sound like it could have been caused by the change in tysabri scheduling? does this sound like it stopped working? has my disease become progressive? anything you I should ask my neurologist apart from the obvious, what the hell is going on?!?

Thank you in advance for your perspectives.
-Chris
Mixobarbaros
Newbie
 
Posts: 4
Joined: Tue Dec 03, 2013 10:37 pm

Advertisement

Re: relapse or something worse?

Postby Mixobarbaros » Tue Dec 03, 2013 11:32 pm

I should add that my last JCV antibody test (performed in july 2013) was negative.
Mixobarbaros
Newbie
 
Posts: 4
Joined: Tue Dec 03, 2013 10:37 pm

Re: relapse or something worse?

Postby cheerleader » Thu Dec 05, 2013 10:21 am

Hi Chris--
sorry you find yourself here, asking these questions. I hope this is only a temporary set back. I can't imagine that changing your infusion schedule one week would have caused your situation, but I honestly don't know.

This board seems to be more active, with more Tysabri users. Maybe they can help you.
http://www.msworld.org/forum/forumdisplay.php?f=80

Your MRI will provide more answers.
If your MRI shows no new lesions, that will answer your question on whether or not tysabri is stopping the immune/inflammatory reaction.
But also ask how your gray matter looks on MRI. Is there any atrophy? How is your third ventricle, your thalamus and your brain stem? Have they changed since your last MRI? This is another area of investigation, and you don't need a special MRI--just ask the techs or your neuro to compare to your last MRI.

Hang in there. Do all you can to support your health with good sleep and nutrition. Keep moving, any way you can.
Let us know how it goes--
cheer
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5048
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Re: relapse or something worse?

Postby Mixobarbaros » Thu Dec 05, 2013 10:46 am

Thanks, Cheer!
Yesterday I felt fatigue like never before. Today, it's not as bad.
I will definitely forward these questions to my neuro and will come back to post her responses.
I will also check out the link you've provided.
best,
C
Mixobarbaros
Newbie
 
Posts: 4
Joined: Tue Dec 03, 2013 10:37 pm


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service